MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CA190RC1
Medical Device Problem Codes Device Alarm System (1012); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: cagenhp, hp ablation gen cagenhp (sn:(b)(6)); ca15l2, ca15l2 15cm rein percutaneous antenna x1 (lot#unknown); ca15l2, ca15l2 15cm rein percutaneous antenna x1 (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a microwave liver ablation, antenna was positioned in patient, ablation time and power set and start button pressed.Temperature alarm alert occurred straight away.All connections checked, including saline bag, tubing and cable - all looked fine.Tried to reset and start ablation again, same temperature alarm appeared.Antenna was removed from patient and new antenna and saline bag was used but the same temperature alarm occurred again.Procedure was abandoned as no alternative ablation system to use.The reusable cable and generator were tested and connected to a demo catheter.The temperature alarm showed straight away (without pressing the start ablation button).The cable was replaced and there were able to ablate with no issues.The generator was also used on different cases and surgeries went well.The patient was rescheduled for another surgery a week after without any issues.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functionally, no damage was noted to the cable connector pin receptacles or outer ring.The cable was attached to a generator and disposable.The generator displayed the temperature control alarm.This alarm was not displayed when using a different cable.This indicates a component failure.It was reported that there was an alarm activation issue and the device related aborted procedure.The reported issue were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19794864
Report Number3004962788-2024-00089
Device Sequence Number11799552
Product Code GEI
UDI-Device Identifier10884521190764
UDI-Public10884521190764
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA190RC1
Device Catalogue NumberCA190RC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale